CSN Login
Members Online: 13

Jason, Avastin, Tagamet, & Neuropathy?.....

gizzyluv's picture
gizzyluv
Posts: 143
Joined: Feb 2013

Well, yesterday was treatment #4 for Jason & all in all he has done very well. They started him on Avastin, so I'm hoping that does what it's suppose to! One question I have for you all though.....I have been giving him 2 Tagamet morining & night since I read about it on here right after his diagnosis, but the other day he didn't take it that morning & he had some pretty bad abdominal pain that radiated around to his back on both sides that evening, that time he took some Gaviscon & it went away in a little while, then Tuesday night it happened again, & again he hadn't taken the Tagamet that morning. I mentioned that to the dr. & he said that missing the Tagamet could very well have been the reason for the pain.....the stomach acid. Has anyone else had this happen to them? Jason was pretty worried that it might be another tumor or something, but I told him I doubted that since the pain subsided in a little while.....any ideas? Also, he's complaining now about his feet & fingers feeling like pins & needles......is that the dreaded neuropathy? Undecided Any ideas as to what he can do to make it less painful? Thanks so much! (((HUGS))) to you all! Kris

LivinginNH's picture
LivinginNH
Posts: 1302
Joined: Apr 2010

Hi,

Rick would take Tums for heartburn, but he only had the normal burning in his chest. As for his feet, yes, it's neuropathy. Rick would wear a heavy pair of wool sox day and night.  He would also wear slippers whenever he walked around on the hardwood floors otherwise  his feet would really tingle and hurt.  Not much else really helped.  

Cancer just sucks!!!!

:(

 

herdizziness's picture
herdizziness
Posts: 3402
Joined: Apr 2010

The Oxy infusion that tingling is probably because his feet and fingers are a little cool or cold, when they warm up it goes away, kind of feels like frostbite.  While he may not have felt it the first few infusions (I felt it each) the Oxy is cumalitive and the side effects usually last longer or appear each consecutive infusion.

Winter Marie

wawaju04976's picture
wawaju04976
Posts: 316
Joined: Dec 2012

Hey Kris,

I had tx #10 last Friday. One thing I keep at school is the little hand/feet warming packs that hunters use. My "pins and needles" is bad the Monday after I have my pump removed. So if I get the tingling in my hands, I take the warming pack out of my pocket, hold it in my hands, and the tingling goes away. It has been very helpful!!! I have had very little trouble w/my feet. I have treatment #11 next Friday...you guys hang in there!!!

:)

Judy

Maxiecat's picture
Maxiecat
Posts: 524
Joined: Jul 2012

The tingling is the neuropathy.  Make sure you let the Dr know about homes if it gets worse...let him know again.  It is cumulative...my dose of oxaliplatin was reduced 25% for my last 4 out of 12 folfox treatments.  I have found that wearing gloves and socks helps.  I also wound up having to use a BenGay type product on my feet...then cover with socks...it made the pain die down a bit so that I could get to sleep.

 

alex

Trubrit's picture
Trubrit
Posts: 1482
Joined: Jan 2013

I can't help you with the pain vrs Tagament, but I know someone else will be alble to help. But like all the others posting in your thread, yes, I have the dreaded neuropathy. 

I am have just made the 7th treatment of 9, and so far the neuropathy is only in my hands, thank the Lord! I had the tingles in my feet just once.

It does get a little worse with each session. I use gloves for allot of things. Going outside (still freezing here), getting items out of the fridge & freezer.  I am sometimes suffer through the preparatoin of veggies, because the gloves, with latex food prep gloves on top, is really, really inhibiting.

Jason sounds like he is doing pretty good. Get that stomach pain out of the way, learn how to work around the neuropathy, talk about EVERYTHING to your Oncologist, no matter how minimal it may be, and know that we are all here for the both of you. 

annalexandria's picture
annalexandria
Posts: 2254
Joined: Oct 2011

in the sense of keeping down the stomach acid.  That's a pretty common problem for us crc folk.  Maybe just make sure he keeps taking it in a timely fashion.  As for the neuropathy, I was given glutamine powder to take during tx to help reduce this problem.  You might ask the doc about this...it was standard protocol where I received tx.  And I was told to inform them if the neuropathy became persistent and didn't go away toward the end of each cycle.  They can either reduce it or take it out all together (my onc said it accounts for only a small % of prognosis, so cutting it out toward the end not likely to change the outcome of tx much).

Hugs to you both!  AA

tachilders's picture
tachilders
Posts: 315
Joined: Jun 2012

I was routinely getting heartburn after chemo and am pretty sure it was due to the 5 fu as I was still getting it after we stopped the oxy after 12 tTreatments. I would recommend sticking with the Tagamet as you were doing. Always glad to see updates on Jason especially generally positive ones. Sorry he is having some side effects. 

Tedd

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network